MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN STRAIGHT BC; INTRAVASCULAR CATHETER
Model Number 386807
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that cathena 24gx0.75in straight bc leaked blood.The following information was provided by the initial reporter: after catheter placement, the hcp advanced the catheter and then saw blood leaking before retracting the needle.Blood leakage from the catheter hub was not observed.The customer have never experienced such an incident like this before and would like to know possible issues attributable to product defect as well as to manipulative techniques.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-12-28.H6: investigation summary: four photos and one sample were received by our quality team for evaluation.From the returned photos and sample, blood was seen in the flashback chamber but no leakage was observed.This is normal after usage of the product, therefore the team was not able to confirm the customer experience.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description

Brand Name
CATHENA 24GX0.75IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11168154
Report Number8041187-2021-00024
Device Sequence Number19827894
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number386807
Device Catalogue Number386807
Device Lot Number9165819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1